Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 17, NWS Grand Rapids, MI

March 3, 2021

NWS Grand Rapids, MI issued this small craft advisory at Mar 3, 2021, 3:04 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2021, 3:04 PM EST (20:04 UTC)
Expired
Mar 4, 2021, 3:57 AM EST
In force
13 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

608 
WHUS73 KGRR 032004
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
304 PM EST Wed Mar 3 2021

LMZ849-040415-
/O.NEW.KGRR.SC.Y.0017.210303T2004Z-210304T1200Z/
Pentwater to Manistee MI-
304 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...Pentwater to Manistee MI.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
684 
WHUS73 KGRR 040233
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
933 PM EST Wed Mar 3 2021

LMZ849-041045-
/O.CON.KGRR.SC.Y.0017.000000T0000Z-210304T1200Z/
Pentwater to Manistee MI-
933 PM EST Wed Mar 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WHAT...North winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...Pentwater to Manistee MI.

* WHEN...Until 7 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
849 
WHUS73 KGRR 040857
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
357 AM EST Thu Mar 4 2021

LMZ849-041000-
/O.CAN.KGRR.SC.Y.0017.000000T0000Z-210304T1200Z/
Pentwater to Manistee MI-
357 AM EST Thu Mar 4 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have shifted to the north and have subsided with calming
waves near shore. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 2:43 PM EST, 21 minutes earlier.

Area forecast discussion, Mar 3, 2:43 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
243 PM EST Wed Mar 3 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 243 PM EST Wed Mar 3 2021

- High pressure/Quiet Weather through the Weekend

- Low pressure approaches from the west with wet weather Mid-Week

&&

.DISCUSSION...(This evening through next Wednesday)
Issued at 243 PM EST Wed Mar 3 2021

- High pressure/Quiet Weather through the Weekend

Dry northerly flow will persist into early next week with sfc
ridging into Monday. Fairly good model agreement through this
period depicting the surface high moving east on Monday. A
northern stream low and trailing front on Monday now appears to be
too far north to bring a chance of measurable precip on Monday to
our forecast area.

- Low pressure approaches from the west with wet weather Mid-Week

The weather gets more interesting next week as upper troughing
across the western CONUS moves east and a strong sfc cyclone
tracks through the Northern Plains. Still enough ensemble spread
to have some doubts as to how much precip this brings as the low
occludes well west of the Great Lakes. We can expect some warm
advection rain moving in by Tuesday night or Wednesday then the
occluded or cold front moves through on Wednesday or Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1253 PM EST Wed Mar 3 2021

Winds will become a little gusty from the west-northwest this
afternoon, and predominantly clear skies will continue. A cold
front approaching from the north this evening will shift winds out
of the north and may create some VFR to MVFR cloud layers
overnight into Thursday morning, but precipitation is not
expected.

&&

.MARINE...
Issued at 243 PM EST Wed Mar 3 2021

We have issued a Small Craft Advisory for tonight for north of
Pentwater as north winds build 4 foot waves along the Sable
points.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 7 AM EST Thursday for LMZ849.

&&

SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...CAS
MARINE...Ostuno
Hazardous weather outlook, Mar 3, 4:00 AM EST, 11 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
400 AM EST Wed Mar 3 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-040900-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
400 AM EST Wed Mar 3 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-040900-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
400 AM EST Wed Mar 3 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Conditions will be hazardous to smaller craft early this morning.
Conditions will improve after 8 AM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.